Pennsylvania, 2006Damaging Wind in Pennsylvania, May 26, 2006
May 26, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 26, 1:15 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, May 26, 1:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT FRI MAY 26 2006
.SHORT TERM (TONIGHT AND SATURDAY)...
SHOWERS AND THUNDERSTORMS ARE WIDESPREAD IN ADVANCE OF APPROACHING
COOL FRONT. FROPA THIS EVENING ACROSS THE FORECAST AREA. THERE IS A
SLIGHT RISK OF SEVERE STORMS, ESPECIALLY OVER THE SOUTHERN HALF OF
OUR CWA, UNTIL FROPA. UPPER SHORT WAVE ROTATES THROUGH FA BETWEEN
06Z AND 12Z SATURDAY. SO PCPN WILL END BY SUNRISE SATURDAY. UPPER
RIDGING BUILDS INTO FA DURING THE MORNING ON SATURDAY AND CONTINUES
TO BUILD DURING THE DAY. SO A GENERAL DECREASING CLOUDINESS DURING
THE DAY ON SATURDAY AND DRY WITH NORTHWEST WINDS 10 TO 15 MPH.
&&
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
FOR LATE MAY A QUITE STRONG RIDGE OF HIGH PRESSURE WILL SIT ACROSS
THE REGION THROUGH TUESDAY WITH WELL ABOVE NORMAL TEMPERATURES AND
NO RAIN. BY WED RIDGE WILL FLATTEN AND SHIFT EAST AS SYSTEM IN THE
PLAINS STATES HEADS EAST. MOISTURE WILL BE ON THE INCREASE WITH A
CHANCE OF SHOWERS WEDNESDAY INTO WEDNESDAY NIGHT. CURRENT TIMING HAS
FRONT DROPPING TOWARD REGION THURSDAY AND PASSING ACROSS REGION
FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES BY
LATE WEEK WILL DROP TO NEAR NORMAL.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SPREAD ACROSS THE AREA WITH
FROPA NOT UNTIL 22Z KZZV, 00Z KPIT AND 01Z KLBE. MVFR TO OCNL IFR
CONDITIONS IN SHOWERS AND TSTMS, HAIL IS ALSO POSSIBLE. VFR
CONDITIONS OUTSIDE OF PCPN AREAS. MVFR CONDITIONS TO SCT IFR
CONDITIONS POST FROPA IN STRATUS AND BR/FG/DZ. AFTER 12Z SATURDAY
IMPROVING TO VFR. WINDS PRE-FROPA SOUTHWEST 5 TO 10 KTS AND
POST-FROPA SHIFT TO WEST THEN NORTHWEST AT SAME SPEEDS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 26, 11:40 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1240 PM EDT FRI MAY 26 2006
MDZ001-OHZ049-050-057>059-068-069-PAZ020-021-029>032-WVZ001>004-
012-021>023-041-271645-
GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-BEAVER-ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
1240 PM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PRIMARY
THREAT BEING DAMAGING WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ039>041-048-PAZ007>009-013>016-022-023-271645-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-
1240 PM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 26, 2:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT FRI MAY 26 2006
PAZ013-014-262000-
BUTLER PA-LAWRENCE PA-
300 PM EDT FRI MAY 26 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BUTLER AND LAWRENCE...
AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ACROSS PARTS OF LAWRENCE AND NORTHERN
BUTLER COUNTIES...MOVING EAST AT 30 MPH. THE THUNDERSTORMS MAY
CONTAIN HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO
40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CHICORA...HARLANSBURG...HOOKER...MCCONNELLS MILL...NEW CASTLE AND
SLIPPERY ROCK
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 26, 2:38 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT FRI MAY 26 2006
PAZ020-021-262045-
ALLEGHENY PA-BEAVER PA-
338 PM EDT FRI MAY 26 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BEAVER AND ALLEGHENY...
AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN BEAVER
COUNTY...MOVING EAST AT 30 MPH. THE STORMS WILL CONTAIN DOWNPOURS
HEAVY ENOUGH TO CAUSE PONDING OF WATER ON ROADS. SMALL HAIL AND WIND
GUSTS UP TO 35 MPH ARE ALSO POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALIQUIPPA...DOWNTOWN PITTSBURGH...ECONOMY BORO...FOX CHAPEL...
FRANKLIN PARK...GIBSONIA...MCKEES ROCKS...MOON...NORTH SIDE...PENN
HILLS...PERRYSVILLE...RACCOON CREEK STATE PARK...RUSSELLTON...
SEWICKLEY...SOUTH SIDE...TURTLE CREEK...WEXFORD AND WILKINSBURG
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 26, 3:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT FRI MAY 26 2006
OHZ041-262100-
COLUMBIANA OH-
404 PM EDT FRI MAY 26 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
COLUMBIANA...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF SALEM...MOVING
SOUTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE VERY HEAVY
DOWNPOURS...SMALL HAIL AND WIND GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BEAVER CREEK STATE PARK...COLUMBIANA...EAST PALESTINE...LEETONIA
AND SALEM
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 3:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT FRI MAY 26 2006
OHZ059-WVZ004-262115-
BELMONT OH-MARSHALL WV-
411 PM EDT FRI MAY 26 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BELMONT AND MARSHALL...
AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF GLENDALE...MOVING EAST
AT 25 MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...SMALL
HAIL AND WIND GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BENWOOD...BELLAIRE...POWHATAN POINT...SHADYSIDE...CAMERON...GLEN
EASTON...GLENDALE...LONE OAK...MCMECHEN...MOUNDSVILLE...ROCKLICK
AND SHERRARD
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 4:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT FRI MAY 26 2006
OHZ039>041-049-050-059-PAZ013-014-016-020>023-029>032-WVZ001>004-
012-262300-
TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-
LAWRENCE-BUTLER-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ...HOPEDALE...
STEUBENVILLE...MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...
BARNESVILLE...SHADYSIDE...BRIDGEPORT...NEW CASTLE...
ELLWOOD CITY...BUTLER...ZELIENOPLE...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
500 PM EDT FRI MAY 26 2006
...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH THE AREA...
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WILL SLOWLY MOVE
THROUGH THE AREA THROUGH 7 PM. THESE STORMS HAVE PRODUCED ANYWHERE
FROM ONE-HALF AN INCH TO OVER AN INCH OF RAIN IN A VERY SHORT
PERIOD OF TIME.
AREAS WHERE THESE DOWN POURS OCCUR CAN EXPECT PONDING OF WATER IN
LOW LYING AND POOR DRAINAGE AREAS. THE STORMS WILL ALSO GREATLY
REDUCE VISIBILITIES FOR DRIVERS CAUGHT IN A DOWNPOUR.
ALONG WITH THE HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH
ARE POSSIBLE. THESE STORMS WILL DECREASE IN COVERAGE AND INTENSITY
AS SUNSET APPROACHES.
Thunderstorm Wind, Allegheny
- When
- May 26, 4:00 PM EST
- Where
- Allegheny County, 1 mi SW of West Elizabeth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -79.950
Wind damage to fire station in Floreffe (Jefferson Boro). Trees blown down along State Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506788.